MAUDE Adverse Event Report: ENCORE MEDICAL L.P. LIMA HIP; REV DISTAL STM, 16X200MM

ENCORE MEDICAL L.P. LIMA HIP; REV DISTAL STM, 16X200MM
Model Number 428-16-200
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Reported incident - lima hip stem allegedly failed.
 
Event or Problem Description
Revision surgery: lima hip stem allegedly failed.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as pain.The previous surgery and the surgery detailed in this event occurred 7.7 years apart.The healthcare professional indicated there was a significant adverse event to the patient and there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to pain.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
LIMA HIP
Common Device Name
REV DISTAL STM, 16X200MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key12514965
Report Number1644408-2021-01029
Device Sequence Number14374362
Product Code KWA
UDI-Device Identifier00888912081467
UDI-Public(01)00888912081467
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K092331
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2017
Device Model Number428-16-200
Device Catalogue Number428-16-200
Device Lot Number1100528
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-281 LOT 53983229; 428-01-050 LOT 1108557
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age60 YR
Patient SexMale